insulin overdose

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes

Diabetes This section of the forum can be used to discuss anything and everything to do with Diabetes. Please use this general Diabetes section for any comments or discussions that don't fit into the more specific forum categories below. Please also ensure that all posts and threads are on topic, about Diabetes.


insulin overdose


Closed Thread
 
Shared Thread Thread Tools
Old 04-21-2010, 08:58   #1
Junior Member
 
Join Date: Apr 2010
Location: usa
Posts: 1


Default insulin overdose

I discovered 4 x 3ml novorapid insulin pen inside by friends cupboard. Considering that novorapid is U100 and fast acting insulin and generally low doses are prescribed of it , does he need that amont of insulin for medicinal purposes or is it a matter of concern?
As far as i know he is not diabetic and does suffer from depression from time to time. Is 1200 iu potent enough to cause death?

Informing his family is no good as they dont care much. As he has not yet overdosed on insulin i cannot even inform authorites.
I have read insulin overdose seldom cause death. So will 1200iu just comatose him for some days or is this a matter of concern? He is not ready for psychiatric help.
What should be my plan of action?

gnike8 is offline  
Old 04-21-2010, 12:21   #2
Senior Member
 
Anthill's Avatar
 
Join Date: May 2008
Location: Hastings Melbourne Australia
Posts: 662

Member Type
Type 1
Diagnosed in 1971

23 likes received
17 likes given
Send a message via MSN to Anthill Send a message via Yahoo to Anthill
Default

Quote:
Originally Posted by gnike8 View Post
I discovered 4 x 3ml novorapid insulin pen inside by friends cupboard. Considering that novorapid is U100 and fast acting insulin and generally low doses are prescribed of it , does he need that amont of insulin for medicinal purposes or is it a matter of concern?
As far as i know he is not diabetic and does suffer from depression from time to time. Is 1200 iu potent enough to cause death?
No.
Quote:
Informing his family is no good as they dont care much. As he has not yet overdosed on insulin i cannot even inform authorites.
I have read insulin overdose seldom cause death. So will 1200iu just comatose him for some days or is this a matter of concern? He is not ready for psychiatric help.
What should be my plan of action?
Try again at the authorities..

__________________

Type 1 Diabetic for 43 Years.
Insulins Novorapid and Levemir.
So I am well armed to enjoy food of any kind!!!
Peter...

Anthill is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 15:51.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO